Alert archive / Kansas / Special Weather Statements in 2019

Special Weather Statement, NWS Wichita, KS

June 5, 2019Harper County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 5, 2019, 8:21 PM CDT for Harper County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 8:21 PM CDT (01:21 UTC)
Expired
Jun 5, 2019, 9:15 PM CDT
In force
54 min
Issued by
NWS Wichita, KS

County Harper County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1908 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS83 KICT 060121
SPSICT

Special Weather Statement
National Weather Service Wichita KS
821 PM CDT Wed Jun 5 2019
 
KSZ091-092-060215-
Harper KS-Sumner KS-
821 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Harper County in south central Kansas...
  Northwestern Sumner County in south central Kansas...

* Until 915 PM CDT.

* At 820 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Conway Springs to near Harper...and moving south at 15 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Wellington, Anthony, Harper, Conway Springs, Attica, Argonia,
  Mayfield, Milan, Danville, Freeport, Riverdale, Runnymede, Crystal
  Springs and Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3736 9829 3739 9819 3739 9781 3747 9781
      3747 9742 3730 9735 3704 9818
TIME...MOT...LOC 0120Z 359DEG 11KT 3743 9766 3725 9805 

$$

HOWERTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:03 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 5, 7:03 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
703 PM CDT Wed Jun 5 2019

.SHORT TERM...(Tonight through Saturday night)
Issued at 256 PM CDT Wed Jun 5 2019

Mid/upper level low over New Mexico will move eastward across the
southern Plains late tonight through Thursday. The forecast area
will be situated within the northern portion of the pin-wheeling
low circulation characterized by rather weak flow. Diurnal
heating should result in moderate to perhaps strong instability
with little to no cap. While there should be a few early morning
showers and storms around, expect a diurnal uptick in coverage by
midday through the late afternoon. Environment will be conducive
to pulse-type storms with slow, perhaps chaotic movement with main
risk localized heavy rainfall and gusty down-burst winds.
Shower/isolated storm chances will linger into Thursday night and
mainly east of the turnpike on Friday, as the low moves eastward
into Arkansas. Saturday looks like a dry and seasonably warm day
with central Kansas situated in a relative col at mid-levels
between the departing low, northern Rockies trof, and ridges over
the Great Lakes and Rio Grande/Mexico. The aforementioned northern
Rockies upper trof will move eastward across the northern Plains
Saturday night with the associated surface cold front and storms
chances moving into central Kansas.

Darmofal

.LONG TERM...(Sunday through Wednesday)
Issued at 256 PM CDT Wed Jun 5 2019

The upper trof will continue to move eastward across the Upper
Midwest on Sunday and deepen over the Great Lakes into Monday as
the main upper low/vortex deepens over Nunavut in north central
Canada. Much cooler air will advect south across the area in the
wake of the associated cold front later Sunday into early Monday.
Additional shortwaves will drop southeast in the developing
northwest flow with another upper trof amplifying across the Upper
Midwest/Mississippi Vally by mid-week. Overall, temperatures will
average below climo thru mid-week with a reinforcing front and
modest precip chances late Tuesday into early Wednesday.

KED

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 703 PM CDT Wed Jun 5 2019

Chances of scattered thunderstorms expected throughout the entire
TAF period at all sites.

Thunderstorms have formed in a SW to NE line from south and east
of KICT to near and just north of KCNU. Additional pulse
thunderstorms have impacted or have been in the vicinity of KICT
and KCNU. These storms have had rather slow chaotic storm motions.
Some of these storms could produce strong to severe winds and
hail.

Chances of scattered showers and thunderstorm activity will
continue overnight and through tomorrow, with increasing chances
of storms tomorrow afternoon. Aside from scattered thunderstorm
potential, expecting VFR conditions throughout the TAF period at
all sites except KCNU. Decent chances for MVFR ceilings tomorrow
morning at KCNU.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    66  81  64  82 /  40  60  30  20
Hutchinson      65  81  63  82 /  40  60  30  10
Newton          65  81  63  80 /  40  60  30  20
ElDorado        65  81  64  80 /  40  60  40  20
Winfield-KWLD   65  80  64  81 /  50  70  50  20
Russell         63  82  61  83 /  40  60  20  10
Great Bend      63  81  61  82 /  40  60  20   0
Salina          66  84  63  83 /  40  60  20  10
McPherson       65  82  63  82 /  40  60  30  10
Coffeyville     67  82  66  82 /  40  60  60  30
Chanute         66  82  65  81 /  40  60  50  30
Iola            66  82  65  81 /  40  60  50  30
Parsons-KPPF    67  82  66  82 /  40  60  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...KMB
Hazardous weather outlook, Jun 5, 3:45 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
345 PM CDT Wed Jun 5 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
345 PM CDT Wed Jun 5 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Widely scattered thunderstorms are possible. Storms this evening
could contain small hail, wind gusts to 55 mph and locally heavy
downpours.

Water levels remain high on area rivers and creeks, though have
dropped below flood stage for now.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous thunderstorms are expected on Thursday. Some
of these storms in the afternoon could contain locally heavy
rainfall and gusty outflow winds to 55 mph.

Chances for thunderstorms will linger on Friday for locations
mainly east of the Kansas turnpike. A locally strong storm is
possible across southeast Kansas.

Periodic chances for thunderstorms will be possible, mainly west of
the Kansas turnpike, Saturday night through Tuesday. While severe
storms are not anticipated, a few strong storms will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, Jun 5, 6:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
630 PM CDT Wed Jun 5 2019

KSZ092-093-060000-
Cowley KS-Sumner KS-
630 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Cowley County in south central Kansas...
  Northeastern Sumner County in south central Kansas...

* Until 700 PM CDT.

* At 628 PM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Udall...
  moving north at 5 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Mulvane, Belle Plaine, Oxford, Udall and Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3727 9724 3740 9731 3747 9728 3747 9691
      3728 9702
TIME...MOT...LOC 2329Z 193DEG 6KT 3734 9716

HOWERTON
Special weather statement, Jun 5, 6:39 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
639 PM CDT Wed Jun 5 2019

KSZ083-060015-
Sedgwick KS-
639 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Sedgwick County in south central Kansas...

* Until 715 PM CDT.

* At 636 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over West Wichita, or near Goddard.
  this storm was nearly stationary.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Wichita, Haysville, Park City, Valley Center, Goddard, Maize,
  Colwich, Downtown Wichita, Andale, West Wichita, Eisenhower
  National Airport, South Wichita, Lake Afton and Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3754 9730 3753 9766 3782 9767 3783 9730
TIME...MOT...LOC 2338Z 210DEG 3KT 3769 9749

HOWERTON
Special weather statement, Jun 5, 7:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
704 PM CDT Wed Jun 5 2019

KSZ069-083-060030-
Butler KS-Sedgwick KS-
704 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southwestern Butler County in south central Kansas...
  Southeastern Sedgwick County in south central Kansas...

* Until 730 PM CDT.

* At 703 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Rose Hill...moving north at 15
  mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Derby, Mulvane, Rose Hill, Douglass and Mcconnell Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3762 9727 3762 9694 3748 9699 3748 9725
TIME...MOT...LOC 0004Z 184DEG 11KT 3749 9714

HOWERTON
Special weather statement, Jun 5, 7:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
729 PM CDT Wed Jun 5 2019

KSZ083-060130-
Sedgwick KS-
729 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Sedgwick County in south central Kansas...

* Until 830 PM CDT.

* At 725 PM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall over
  Haysville... moving north at 15 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with the storm.

* Locations impacted include...
  Wichita, Derby, Haysville, Mulvane, Goddard, Clearwater, Garden
  Plain, Downtown Wichita, Eastborough, Viola, West Wichita,
  Eisenhower National Airport, Mcconnell Air Force Base, South
  Wichita, Oaklawn and Lake Afton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3769 9771 3769 9726 3748 9725 3747 9770
TIME...MOT...LOC 0025Z 184DEG 11KT 3754 9738

HOWERTON
Special weather statement, Jun 5, 8:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
800 PM CDT Wed Jun 5 2019

KSZ069-060145-
Butler KS-
800 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...

* Until 845 PM CDT.

* At 759 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from El Dorado
  to near Andover...and moving north at 20 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  El Dorado, Andover, Augusta, Rose Hill, Towanda, Benton, El Dorado
  Airport, Santa Fe Lake, El Dorado Lake, El Dorado State Park and
  Augusta Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3787 9715 3802 9677 3778 9668 3759 9715
TIME...MOT...LOC 0100Z 201DEG 17KT 3781 9685 3767 9710

HOWERTON
Special weather statement, Jun 5, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
821 PM CDT Wed Jun 5 2019

KSZ091-092-060215-
Harper KS-Sumner KS-
821 PM CDT Wed Jun 5 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Harper County in south central Kansas...
  Northwestern Sumner County in south central Kansas...

* Until 915 PM CDT.

* At 820 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Conway Springs to near Harper...and moving south at 15 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Wellington, Anthony, Harper, Conway Springs, Attica, Argonia,
  Mayfield, Milan, Danville, Freeport, Riverdale, Runnymede, Crystal
  Springs and Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3736 9829 3739 9819 3739 9781 3747 9781
      3747 9742 3730 9735 3704 9818
TIME...MOT...LOC 0120Z 359DEG 11KT 3743 9766 3725 9805

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:04 PM CDTSpecial Weather StatementICTButler26 min
Jun 5, 7:29 PM CDTSpecial Weather StatementICTSedgwick61 min
Jun 5, 8:00 PM CDTSpecial Weather StatementICTButler45 min
Jun 5, 8:50 PM CDTSpecial Weather StatementICTButler55 min
Jun 5, 9:01 PM CDTSpecial Weather StatementICTChase59 min
Jun 5, 9:07 PM CDTSevere Thunderstorm WarningICTButler, Chase32 min
Jun 5, 9:29 PM CDTAreal Flood WarningICTHarper, Kingman, Sedgwick, Sumner12 hr
Jun 5, 10:17 PM CDTSpecial Weather StatementICTChase58 min
Jun 5, 10:27 PM CDTAreal Flood WarningICTButler, Chase, Greenwood12 hr
Jun 6, 3:08 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more25 hr
Jun 6, 4:34 AM CDTAreal Flood WarningICTLincoln6 hr
Jun 6, 8:17 AM CDTAreal Flood WarningICTButler, Cowley, Sumner11 hr
Jun 6, 8:28 AM CDTFlash Flood WarningICTButler, Cowley, Sumner5 hr
Jun 6, 1:12 PM CDTRiver Flood WarningICTCowley13 hr

Nearby

Special Weather Statements in Kansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.